Cycling and bicycle discussion forums. 
   Click here to join our community Log in to access your Control Panel  


Go Back   > >

Training & Nutrition Learn how to develop a training schedule that's good for you. What should you eat and drink on your ride? Learn everything you need to know about training and nutrition here.

User Tag List

Reply
 
Thread Tools Search this Thread
Old 07-17-06, 10:52 AM   #1
rlodewell
Senior Member
Thread Starter
 
Join Date: Mar 2005
Location: Athens, GA
Bikes: Lemond Reno, Giant CFM 2, Lotus, Haro (for the trainer)
Posts: 172
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Immodium AD

I don't know if this is the best place to put this question, but i thought it might fit best here.

I have taken Immodium AD twice in the past month or so. The first time i did, my heart rate went through the roof. Where i normally might ride up a given hill at 145-150 that day my HR was 177. It stayed high and on a flat road, when i was riding at 12 mph (i was taking it really easy by this point) my HR was in the 130s -140s.

The next time i took it my HR seemed okay, but my legs had zero strength. Riding the bike at all was just misreable, and had i not been riding home from work and been 15 miles from home i'd have stopped. My arms seemed weak, too.

I'm not saying this was caused by Immodium, but i wonder if anyone else has experienced something similar. It could easily be the bad days were caused by the 'situation' that caused me to take the stuff. Or maybe it's something to avoid if i want to ride.

I'm just wondering.
rlodewell is offline   Reply With Quote
Old 07-17-06, 11:01 AM   #2
'nother
semifreddo amartuerer
 
'nother's Avatar
 
Join Date: Oct 2004
Location: Northern CA
Bikes: several
Posts: 4,599
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Increased heart rate does not seem to be listed as a side effect of Imodium AD but certainly whatever's causing the "D" could do it; fairly natural response to illness. Weakness as well. I wouldn't worry about the medication so much as what's causing you to need it, and think about taking a rest day if you're ill -- your body's trying to tell you something.
'nother is offline   Reply With Quote
Old 07-19-06, 12:14 PM   #3
rlodewell
Senior Member
Thread Starter
 
Join Date: Mar 2005
Location: Athens, GA
Bikes: Lemond Reno, Giant CFM 2, Lotus, Haro (for the trainer)
Posts: 172
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks. It does make sense that it's the "D" that's causing the problem, but i just wondered if perhaps Immodium and physical exertion don't go together.
rlodewell is offline   Reply With Quote
Old 07-19-06, 03:23 PM   #4
Tom Stormcrowe
Out fishing with Annie on his lap, a cigar in one hand and a ginger ale in the other, watching the sunset.
 
Tom Stormcrowe's Avatar
 
Join Date: Mar 2006
Location: South Florida
Bikes: Techna Wheelchair and a Sun EZ 3 Recumbent Trike
Posts: 16,119
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Tachycardia (rapid heartbeat) is an indicator of dehydration, for one thing. If you have chromic lower GI events like diarrhea, maybe you should have it checked out! Immodium only masks the symptoms of Chronic Diarrhea and can mask the attendant dehydration as well. Just a suggestion, here.
__________________
. “He who fights with monsters might take care lest he thereby become a monster. And if you gaze for long into an abyss, the abyss gazes also into you.”- Fredrick Nietzsche

"We can judge the heart of a man by his treatment of animals." - Immanuel Kant
Tom Stormcrowe is offline   Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -6. The time now is 04:59 PM.